| Model Number |
APB-3-8-3D-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/11/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the spring coil could not be detached.The reported device and any accessory devices were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the middle cerebral artery with a max diameter of 3mm and a 1mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: product analysis #292351306:equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium prime coil was returned within a shipping box; within a sealed biohazard pouch and within a dispenser track.The axium prime coil was returned without the introducer sheath.Visual inspection/damage location details: the actuator interface was found to intact and attached to the coupler tube.There did not appear to be evidence of mechanical detachment using an instant detacher at this location.The axium prime pushwire was found to be broken at load indicator and broken but retained by release wire at break indicator.This is indicative that a manual detachment was attempted at these locations.The coin was found to be pulled back and not against the lumen stop.The shield coil was found intact with the implant coil already detached and returned.The implant coil was found stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed.The retainer ring was found to be visually in good condition.The retainer ring was unable to be accurately measured.Conclusion: based on the analysis performed, the report of ¿non-detachment¿ was unable to be confirmed as the pushwire was returned with the implant coil already detached.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.The root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received that 6 attempts were made to detach with the instant detacher and 8 manual attempts were made.It was noted that there was no issue with the instant detacher.Prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.